Alert archive / Florida / River Flood Advisories in 2021

River Flood Advisory 4, NWS Tallahassee, FL

April 30, 2021Jackson County, Florida

NWS Tallahassee, FL issued this river flood advisory at Apr 30, 2021, 5:46 AM CDT for Jackson County, Florida. It was in force for 2 hr.

The area

The outline as issued.

The facts

Issued
Apr 30, 2021, 5:46 AM CDT (10:46 UTC)
Expired
Apr 30, 2021, 8:11 AM CDT
In force
2 hr
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Jackson County, FL

The radar

The Eglin Afb radar (KEVX), 71 km from the middle of the area, began a volume at 10:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Chipola River at Marianna (US 90) (MALF1). The gauge peaked at 18.17 ft at Apr 29, 2021, 7:00 AM CDT.

actionminormoderate152004/3005/01
Action stage
14 ft
Minor stage
18 ft
Moderate stage
22 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02358789, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

887 
WGUS82 KTAE 301046 RRA
FLSTAE

Flood Advisory
National Weather Service Tallahassee FL
546 AM CDT Fri Apr 30 2021

...The National Weather Service in Tallahassee has issued a Flood 
Advisory for the following rivers in Florida...

  Chipola River at Marianna (US 90) affecting Jackson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued this evening at 1145 PM CDT.

&&


FLC063-010500-
/O.NEW.KTAE.FL.Y.0004.210430T1046Z-000000T0000Z/
/MALF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
546 AM CDT Fri Apr 30 2021

The National Weather Service in Tallahassee has issued a

* Flood Advisory for
  the Chipola River at Marianna (US 90).
* From early this morning until further notice.
* At 5:00 AM CDT Friday the stage was 17.9 feet.
* Action stage is 14.0 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to a crest of 17.9 feet 
  this morning.
* Impact...At 18.0 feet, Water begins to overflow into low lying 
  areas north of town near the Florida Caverns. The southern half of 
  the Citizens Lodge Park begins to flood. The Magnolia Road boat 
  ramp begins to flood.


&&

LAT...LON 3095 8525 3073 8519 3061 8514 3061 8520
      3075 8523 3094 8532

$$
1 follow-up statement
620 
WGUS82 KTAE 301311
FLSTAE

Flood Advisory
National Weather Service Tallahassee FL
811 AM CDT Fri Apr 30 2021

...The Flood Advisory is cancelled for the following rivers in 
Florida...

  Chipola River at Marianna (US 90) affecting Jackson County.

FLC063-301415-
/O.CAN.KTAE.FL.Y.0004.000000T0000Z-210430T1311Z/
/MALF1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
811 AM CDT Fri Apr 30 2021

...The Flood Advisory for the Chipola River at Marianna (US 90) has 
been cancelled...

The Flood Advisory is cancelled for
  the Chipola River at Marianna (US 90).
* At 5:00 AM CDT Friday the stage was 17.9 feet.
* Flood stage is 18.0 feet.
* Forecast...The river is expected to rise to a crest of 17.9 feet 
  this morning.


&&

LAT...LON 3095 8525 3073 8519 3061 8514 3061 8520
      3075 8523 3094 8532

$$

JM

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this river flood advisory went out at Apr 30, 2:26 AM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Apr 30, 2:26 AM CDT, 3 hours 20 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
326 AM EDT Fri Apr 30 2021

.NEAR TERM [Through Tonight]...

A weak cold front is now moving south past Montgomery and Columbus
GA. It will continue south, passing the forecast area today. A few
showers accompany the front right now, and this trend will continue
as the front moves south. Some CAMS guidance blossoms shower
coverage as the front crosses south into FLorida this afternoon,
perhaps due to the local effect of seabreezes in further enhancing
low-level convergence and lift.

Winds will shift out of the northwest as the front passes and
increase into the 10-15 mph range. The northerly winds tonight will
bring in a drier air mass and end the chance of showers.

.SHORT TERM [Saturday Through Sunday]...

In the upper levels, a ridge will be over the region. At the
surface, high pressure will be over the Southeast tomorrow with a
dry air mass in place. On Sunday, high pressure will move into the
Atlantic and a low will move northeastward out of Texas and into the
Mississippi River Valley. POPs will be near zero tomorrow and
tomorrow night. Southerly flow over the region will return Sunday.
With increasing moisture POPs will be 10 to 25 percent on Sunday.
Highs will be in the 80s. Lows will be in the lower 60s.

.LONG TERM [Sunday Night Through Friday]...

In the upper levels, a shortwave will move through the region Sunday
night. Nearly zonal flow is expected midweek, then a trough late in
the week. At the surface, southerly low level flow will be in place.
A cold front will move through the region midweek. With low level
moisture in place, a wet pattern is expected. The best chance for
showers and thunderstorms will be midweek with the cold front. Highs
will be in the 80s and near 90 early in the week, then in the 80s
midweek. Lows will be in the 60s and near 70.

&&

.AVIATION...
[Through 06Z Saturday]

Satellite imagery shows low stratus and fog over the Panhandle and
southeast Alabama, expanding quickly east over the Florida Big Bend.
ECP is now reporting visibility under 1SM. DHN and TLH will
experience IFR cigs through sunrise. ABY and VLD are more iffy,
considering a weak cold front will pass around or just before
sunrise. The turn to a northwest wind would shunt the stratus deck
south of the terminals.

A few showers and possibly a thunderstorm will develop along the
southward advancing front during the day on Friday, with the
greatest chance over the Florida terminals (ECP and TLH). Have added
VCSH to the TAFs to cover that possibility. Then on Friday evening,
a drier air mass will filter in from the north, with clearing
skies.

&&

.MARINE...

Light southwesterly winds will become moderate and northerly as a
cold front moves through tonight. Tomorrow winds will become
easterly and decrease in the afternoon. Moderate southerly winds
will return by Sunday and remain through early next week.

&&

.FIRE WEATHER...

A weak cold front will pass from north to south across the districts
today. A few showers and possibly a thunderstorm will accompany the
front, with coverage being greatest as the front crosses south into
Florida this afternoon. The prevalence of clouds and a few showers
over the Florida zones this afternoon will hold down dispersion. In
contrast, dispersion index values exceeding 75 are forecast north of
a line from Dothan to Tifton, largely due to increasing northwest
transport winds behind the front. A much drier air mass will trickle
in from the north tonight and cover the districts on Saturday.

&&

.HYDROLOGY...

Most local rivers are steady or falling. The Withlacoochee River
near Quitman is still rising. The Ochlockonee River near Concord is
forecast to reach a second crest tonight. Otherwise, all rivers
currently in flood stage are steady or falling. Fairly low rain
chances are expected through the weekend, with the best chance for
rain today. A wet pattern is expected next week. Forecast rainfall
totals are less than one inch over the next five days.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   88  62  86  63  86 /  40  10   0   0  10
Panama City   82  65  82  65  81 /  30   0   0   0  20
Dothan        83  59  83  61  86 /  20   0   0   0  20
Albany        85  59  84  62  87 /  10   0   0   0  20
Valdosta      87  61  85  62  86 /  30  10   0   0  10
Cross City    86  64  87  64  87 /  20  10   0   0  10
Apalachicola  82  66  79  65  79 /  20  10   0   0  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...McD
LONG TERM...McD
AVIATION...Haner
MARINE...McD
FIRE WEATHER...Haner
HYDROLOGY...McD

Nearby

River Flood Advisories in Florida, 2021Every river flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.